Alert archive / Colorado / Special Weather Statements in 2016
Special Weather Statement, NWS Pueblo, CO
NWS Pueblo, CO issued this special weather statement at Aug 3, 2016, 3:41 PM MDT for Teller County, Colorado. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2016, 3:41 PM MDT (21:41 UTC)
- Expired
- Aug 3, 2016, 4:30 PM MDT
- In force
- 49 min
- Issued by
- NWS Pueblo, CO
County Teller County, CO
The radar
The Pueblo radar (KPUX), 94 km from the middle of the area, began a volume at 21:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 9.7 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -415 J/kg
- Mixed-layer LCL
- 1913 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
777 WWUS85 KPUB 032141 SPSPUB SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 341 PM MDT WED AUG 3 2016 COZ076-077-081>083-032230- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT CO- TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND 11000 FT CO-NORTHWESTERN FREMONT COUNTY ABOVE 8500FT CO- PIKES PEAK ABOVE 11000 FT CO- CANON CITY VICINITY/EASTERN FREMONT COUNTY CO- 341 PM MDT WED AUG 3 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN FREMONT... SOUTHWESTERN TELLER AND WESTERN EL PASO COUNTIES UNTIL 430 PM MDT... AT 338 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM JUST NORTH OF CRIPPLE CREEK...MOVING SOUTH AT 10 TO 15 MPH. NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. IN ADDITION...LOCALLY HEAVY RAIN WILL PRODUCE MINOR FLOODING OF LOWS SPOTS AND DRAINAGES. LOCATIONS IMPACTED INCLUDE... CRIPPLE CREEK AND VICTOR. LAT...LON 3886 10526 3883 10504 3860 10506 3863 10534 TIME...MOT...LOC 2138Z 013DEG 11KT 3878 10518 $$ TLM
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this special weather statement went out at Aug 3, 11:31 AM MDT, 4 hours 10 minutes earlier.
Area forecast discussion, Aug 3, 11:31 AM MDT, 4 hours 10 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 1131 AM MDT WED AUG 3 2016 .SHORT TERM...(Today and tonight) Issued at 338 AM MDT Wed Aug 3 2016 ...Increasing threat of heavy rain for the mountains today... Only subtle changes in the weather pattern today compared to yesterday's weather. Main difference will be an expected increase in storm coverage for the Contdvd and areas south of Highway 160...as the monsoon begins to gradually expand and strengthen from the south. Hints of that strengthening already in evidence as nocturnal convection has been a bit more widespread and stronger this morning. As was the case yesterday, weak steering currents and modest instability will result in low probabilities of strong to svr storms, so the main concern will once again be locally heavy rainfall and the threat of flash flooding. This threat will be highest for those southern and western areas. At this time, extent of the heaviest QPF does not look quite high enough to justify a Flash Flood Watch, but if later model runs show a trend towards greater QPF, a short-fused watch may be required. Currently, it looks like the greatest threat will remain over the already highlighted areas to out south and southwest. Storms over these areas could continue to generate overnight as monsoonal moisture continues to surge northward. Greater cloud coverage and falling temps aloft will mean high temps a couple degrees cooler today for most areas. Generally in the 90s for the Plains and 70s-low 80s for the higher elevations. Rose .LONG TERM...(Thursday through Tuesday) Issued at 338 AM MDT Wed Aug 3 2016 ...HEAVY RAIN POSSIBLE THURSDAY INTO EARLY SATURDAY... Latest simulations continue to show the potential for areas of heavy rain developing across all of the forecast area as abundant moisture associated with the North American Monsoon moving over the region. the greatest potential of heavy rain appears to be from late Thursday and continuing into Saturday. The threat of some severe thunderstorm activity is also increasing as shear and cape values are becoming more favorable in the latest guidance products. Thursday... Abundant moisture will be over the southwestern CONUS on this day. PWAT values of 1.5-2.0" are forecast to be over the Arizona region and this moisture will be advecting northeastward towards the state of Colorado during the day. A well defined disturbance is shown in the guidance southwest of the 4 corners and this disturbance will track slowly northeastward with time. Showers will likely be ongoing over the sw CO mtns Thursday morning and this activity will increase in coverage and intensity over the mtns as the disturbance moves towards the region. On the plains...a cool front will be moving southward...and upslope conditions will likely develop over the plains by late afternoon. For now...a Flash Flood Watch has been issued for the sw mtns for Thursday afternoon into Thursday evening to account for the potential for heavy rain over this region. This watch may need to be extended to other areas in later forecasts. Precip over the plains may be slow to develop on Thursday as it may be too stable initially...but the potential for heavy showers is expected to increase during the evening hours. At this time the heaviest rain on the plains will likely occur south of US-50. It is also likely that precip will continue through the night across the entire region...and high pops are forecast for the night-time hours. Friday... A high impact weather event will be possible on Friday. The brunt of the monsoon moisture...along with the mid lvl disturbance...will be centered over the state of Colorado during the midday time period. Periods of heavy rain are once again going to occur over the continental divide region...and will move northeastward with time over the remainder of the high terrain. The gradient is likely going to tighten at midlvls and this will increase the midlvl flow over the region. Surface flow over the plains will be from the southeast and this is going to increase the shear over the eastern plains. Sufficient CAPE should be in place and we may see some rotating convection during the late afternoon and especially the evening hours over the plains. Given the abundant moisture...heavy rain will be possible along with strong winds and possibly large hail. Saturday... the brunt of the higher pwat values will likely be moving out of the state on this day. In addition...best forcing for stronger storms will likely be in ne CO by afternoon. However...we will still likely see scattered showers and storms capable of heavy rain over the entire region...although I expect coverage will be less than on Friday. It will also start to warm up over the region as we will see more sun than on Thursday and Friday. Sunday into mid week next week... Drier air will advect in from the west-southwest. We should return to a more diurnal pattern of isold/sctd storms during the afternoon/evening hours. Temps will warm back up to the 90s across the plains with 70s and 80s over the higher trrn. Summarizing... An active pattern will occur during the beginning of this long term period. The most active weather will be from Thursday into early Saturday morning. Heavy rain and associated flash flooding will be possible...especially over the burn scar regions. HPC has 3.0-4.5" of rain occuring now through Saturday over the sw mtns...2.0-3.5" over the southern mountains...with 1-2" over the plains. Although SPC does not have the area outlooked at this time...conditions appear to be improving for severe local storms...especially Friday late afternoon and evening. Folks who live in flood prone areas and burn scar areas....especially in the new burn scar areas associated with the Hayden Pass Fire...are STRONGLY encouraged to be alert to the weather during the next several days. \/Hodanish && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 1114 AM MDT Wed Aug 3 2016 Monsoon flow will begin to increase over the mountains this afternoon resulting in slightly stronger and more widespread storms. Storm strength and coverage over the plains will be about the same as yesterday. Primary threats will be lightning, wind gusts to around 50 mph, locally heavy rain and possibly some spotty small hail. On Thursday, the monsoon will strengthen over Colorado. Storm coverage and intensity will ramp up over the mountains but also across the plains, especially late in the day through the evening. Storms threats will included lightning, gusty winds, heavy rain, flash flooding and small hail. Generally VFR through about 18Z Thursday except for areas of MVFR/IFR/LIFR conditions when flying through precipitation. Increasing MVFR/IFR/LIFR conditions expected Thursday afternoon as monsoon showers and thunderstorms develop and spread north and east across the flight area. This includes the KCOS...KPUB and KALS TAF sites. && .PUB Watches/Warnings/Advisories... Flash Flood Watch from Thursday afternoon through Thursday evening for COZ065>068. && SHORT TERM...ROSE LONG TERM...HODANISH AVIATION...LW
Hazardous weather outlook, Aug 3, 11:51 AM MDT, 3 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1151 AM MDT WED AUG 3 2016 COZ058>089-093>099-041800- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FT- WET MOUNTAINS BETWEEN 6300 AND 10000FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1151 AM MDT WED AUG 3 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED OVER THE MOUNTAINS THIS AFTERNOON AND EVENING WITH ISOLATED STORMS OVER THE PLAINS. PRIMARY STORM THREATS WILL BE LIGHTING...WIND GUSTS TO AROUND 50 MPH...LOCALLY HEAVY RAIN AND SMALL HAIL. LOCAL FLASH FLOODING IS POSSIBLE...PARTICULARLY ACROSS THE SOUTHWEST MOUNTAINS AND AREAS SOUTH OF HIGHWAY 160. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THURSDAY THROUGH SATURDAY...SHOWERS AND THUNDERSTORMS CAPABLE OF HEAVY RAIN AND FLASH FLOODING WILL BE POSSIBLE ACROSS THE ENTIRE AREA. THE HEAVIEST RAIN IS LIKELY TO OCCUR DURING THE AFTERNOON AND EARLY EVENING IN THE MOUNTAINS...AND DURING THE LATE AFTERNOON AND EVENING HOURS OVER THE PLAINS. BURN SCARS AND URBAN AREAS WILL BE PARTICULARLY SUSCEPTIBLE TO FLASH FLOODING. A FEW STRONG STORMS WILL BE POSSIBLE ACROSS THE PLAINS DURING THIS PERIOD...ESPECIALLY LATE FRIDAY AFTERNOON AND EVENING. SUNDAY THROUGH TUESDAY...THE CHANCE FOR DAILY AFTERNOON AND EVENING THUNDERSTORMS WILL CONTINUE BUT STORM STRENGTH AND COVERAGE WILL DIMINISH FROM PREVIOUS DAYS. LIGHTNING...GUSTY WINDS...LOCALLY HEAVY RAIN AND SMALL HAIL WILL BE THE PRIMARY THREATS DURING THIS PERIOD. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE OVER MOST OF SOUTHERN COLORADO THROUGH TONIGHT. 50/50
In the hours before
Special weather statement, Aug 3, 2:22 PM MDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 222 PM MDT WED AUG 3 2016 COZ060>062-032045- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT CO- CENTRAL CHAFFEE COUNTY BELOW 9000 FT CO- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT CO- 222 PM MDT WED AUG 3 2016 ...SPECIAL WEATHER STATEMENT... AT 221 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM EAST OF ALPINE...MOVING EAST AT 20 MPH. WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... THE SOUTH FLANK OF MOUNT PRINCETON. PRECAUTIONARY/PREPAREDNESS ACTIONS... LOCALLY HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3861 10630 3879 10638 3884 10619 3868 10608 TIME...MOT...LOC 2021Z 250DEG 17KT 3874 10625 TLM
Local storm report, Aug 3, 2:25 PM MDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
225 PM MDT WED AUG 3 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM HEAVY RAIN 4 S SPANISH PEAKS 37.32N 104.96W
08/03/2016 M0.44 INCH LAS ANIMAS CO TRAINED SPOTTER
.
&&
RMGSpecial weather statement, Aug 3, 3:12 PM MDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 312 PM MDT WED AUG 3 2016 COZ081-082-085-032145- TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND 11000 FT CO-PIKES PEAK ABOVE 11000 FT CO- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT CO- 312 PM MDT WED AUG 3 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN TELLER AND WEST CENTRAL EL PASO COUNTIES UNTIL 345 PM MDT... AT 310 PM MDT...DOPPLER RADAR WAS TRACKING A DEVELOPING STRONG THUNDERSTORM WEST OF PIKES PEAK...OR 18 MILES WEST OF COLORADO SPRINGS...MOVING EAST AT 10 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE DEVELOPING WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... PIKES PEAK AND AREAS BETWEEN DIVIDE AND CRIPPLE CREEK. LAT...LON 3876 10522 3892 10520 3891 10496 3873 10500 TIME...MOT...LOC 2110Z 276DEG 9KT 3885 10513 TLM
Special weather statement, Aug 3, 3:41 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 341 PM MDT WED AUG 3 2016 COZ076-077-081>083-032230- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT CO- TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND 11000 FT CO-NORTHWESTERN FREMONT COUNTY ABOVE 8500FT CO- PIKES PEAK ABOVE 11000 FT CO- CANON CITY VICINITY/EASTERN FREMONT COUNTY CO- 341 PM MDT WED AUG 3 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN FREMONT... SOUTHWESTERN TELLER AND WESTERN EL PASO COUNTIES UNTIL 430 PM MDT... AT 338 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM JUST NORTH OF CRIPPLE CREEK...MOVING SOUTH AT 10 TO 15 MPH. NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. IN ADDITION...LOCALLY HEAVY RAIN WILL PRODUCE MINOR FLOODING OF LOWS SPOTS AND DRAINAGES. LOCATIONS IMPACTED INCLUDE... CRIPPLE CREEK AND VICTOR. LAT...LON 3886 10526 3883 10504 3860 10506 3863 10534 TIME...MOT...LOC 2138Z 013DEG 11KT 3878 10518 TLM
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 6:02 PM MDT | Areal Flood Advisory | PUB | Pueblo | 3 hr |
| Aug 3, 3:49 AM MDT | Flash Flood Watch | PUB | Alamosa, Chaffee, Conejos, Costilla, Custer, Fremont and 7 more | 41 hr |
| Aug 3, 2:22 PM MDT | Special Weather Statement | PUB | Chaffee | 23 min |
| Aug 3, 3:12 PM MDT | Special Weather Statement | PUB | Teller | 33 min |
Nearby
Special Weather Statements in Colorado, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.